Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 86, NWS Gaylord, MI

October 18, 2017

NWS Gaylord, MI issued this small craft advisory at Oct 18, 2017, 3:54 AM EDT. It took effect at Oct 18, 2017, 12:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2017, 3:54 AM EDT (07:54 UTC)
In effect from
Oct 18, 2017, 12:00 PM EDT
Expired
Oct 19, 2017, 6:00 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

120 
WHUS73 KAPX 180754
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EDT WED OCT 18 2017

LMZ323-341-342-344>346-181600-
/O.CAN.KAPX.SC.Y.0085.000000T0000Z-171018T1600Z/
/O.CON.KAPX.GL.W.0021.171018T1600Z-171019T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
354 AM EDT WED OCT 18 2017

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY
TO MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-181600-
/O.CAN.KAPX.SC.Y.0085.000000T0000Z-171019T1000Z/
/O.NEW.KAPX.SC.Y.0086.171018T1600Z-171019T1000Z/
STURGEON PT TO ALABASTER MI-
354 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-181600-
/O.UPG.KAPX.SC.Y.0085.000000T0000Z-171019T1000Z/
/O.EXA.KAPX.GL.W.0021.171018T1600Z-171019T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
354 AM EDT WED OCT 18 2017

...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-LSZ322-181600-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-171019T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
354 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
4 follow-up statements
067 
WHUS73 KAPX 181424
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1024 AM EDT WED OCT 18 2017

LMZ323-341-342-344>346-LSZ321-182230-
/O.CON.KAPX.GL.W.0021.171018T1600Z-171019T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1024 AM EDT WED OCT 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-182230-
/O.CON.KAPX.SC.Y.0086.171018T1600Z-171019T1000Z/
STURGEON PT TO ALABASTER MI-
1024 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-LSZ322-182230-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-171019T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1024 AM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
596 
WHUS73 KAPX 181941
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT WED OCT 18 2017

LMZ323-341-342-344>346-LSZ321-190345-
/O.CON.KAPX.GL.W.0021.000000T0000Z-171019T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
341 PM EDT WED OCT 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-190345-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-171019T1000Z/
STURGEON PT TO ALABASTER MI-
341 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-LSZ322-190345-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-171019T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
341 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
059 
WHUS73 KAPX 190314
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1114 PM EDT WED OCT 18 2017

LMZ323-341-342-344>346-191215-
/O.CAN.KAPX.GL.W.0021.000000T0000Z-171019T0400Z/
/O.EXA.KAPX.SC.Y.0085.000000T0000Z-171019T2100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1114 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-191215-
/O.CAN.KAPX.GL.W.0021.000000T0000Z-171019T0400Z/
/O.EXA.KAPX.SC.Y.0085.000000T0000Z-171019T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1114 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-191000-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-171019T1000Z/
STURGEON PT TO ALABASTER MI-
1114 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-191215-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-171019T2100Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1114 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-191215-
/O.CON.KAPX.SC.Y.0085.000000T0000Z-171019T2100Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1114 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
187 
WHUS73 KAPX 190755
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EDT THU OCT 19 2017

LHZ346>348-LSZ321-191600-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-171020T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
355 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-LSZ322-191600-
/O.EXT.KAPX.SC.Y.0085.000000T0000Z-171020T0000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
355 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-191000-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-171019T1000Z/
STURGEON PT TO ALABASTER MI-
355 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 3:35 AM EDT, 19 minutes earlier.

Area forecast discussion, Oct 18, 3:35 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
335 AM EDT Wed Oct 18 2017

.NEAR TERM...(Today through Tonight)
Issued at 333 AM EDT Wed Oct 18 2017

High impact weather potential: None. Just pretty gusty.

Pattern synopsis and forecast:

Early this morning, a potent shortwave trough was trying to close
off as it pushes into central Canada, as well as it's associated
deepening sfc low. A resurgence of warmer air was blasting north
through Canada ahead of the system, while a tightening pressure
gradient was being seen pressing eastward ahead of the system and
down through the western Great Lakes. Winds were increasing above
the sfc in nrn Michigan, keeping the BL from being completely
decoupled, despite a pretty dry atmosphere around 0.50" to 0.60"
PWAT and clear skies. As a result, temperature falls were definitely
slowing. Readings were in the upper 30s to lower 40s in eastern low
lying areas, and in the middle 40s to middle 50s elsewhere.

The central Canada upper/sfc lows will track eastward through Canada
today and across Ontario tonight. The pressure gradient will continue
to tighten through this evening, with gusty SW conditions likely
developing pretty quickly by late morning. Strongest gusts are
likely come later this afternoon as we tap into 30 to 40 knots at
the top of a shallow inversion around 925mb. This will lead to 35 to
45 mph SW gusts, strongest probably coming in off lingering overlake
instability from Lake Michigan into eastern upper/far NW lower.
Doubt the 45 mph (Advisory level) gusts will be widespread, so no
advisory issued. The evening will be quite gusty still too, until the
gradient weakens overnight ahead of a dry cold front that may bring
a fairly brief period of strato cu. Air mass just way too dry for
rainfall.

Highs in the middle to upper 60s with some lower 70s in downsloping
regimes of NE lower. Lows tonight in the 45 to 50F range most areas
as there will still be some wind.

&&

.SHORT TERM...(Thursday through Friday)
Issued at 333 AM EDT Wed Oct 18 2017

...A bit cooler Thursday, then warming up Friday...

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...A cold front will be exiting our
southeastern counties Thursday morning, ushering in a cooler airmass
that will stick around only briefly. Behind the front, low clouds
over northern Lower will quickly clear out by mid to late morning as
the low levels dry out, with only some passing thin cirrus the rest
of the day. Highs Thursday will range from the upper 50s north to
mid 60s south...a bit cooler than Wednesday but still above normal
for this time of year.

Mostly clear skies and diminishing winds Thursday night will lead to
efficient radiational cooling with lows dipping into the upper 30s
inland to mid 40s near the lakes. Ridging at the surface and aloft
over the Upper Great Lakes late Thursday into Friday will lead to
continued dry weather on Friday and also kick off a warmup to close
out the week. Much of northern Lower likely to reach the low 70s on
Friday. Somewhat breezy southerly flow expected with a respectable
pressure gradient over the region.

&&

.LONG TERM...(Friday night through Tuesday)
Issued at 333 AM EDT Wed Oct 18 2017

High Impact Weather Potential...Minimal.

Weather pattern will become more active heading into the weekend as
an approaching potent shortwave trough makes its way across the
nation's midsection and nudges the overhead ridging farther
downstream. This approaching trough will push a sharp cold front
through the region sometime late Saturday night into Sunday. Models
show a ribbon of substantial moisture for late October out ahead of
the front with potential for a relatively narrow band of showers
along the front. Marginal elevated instability could perhaps support
a rumble of thunder or two Saturday night near Lake Michigan. An
incoming clipper-type system on Monday will lead to deeper upper
troughing over the Upper Great Lakes heading into mid-week, as well
as a significantly colder airmass. Will likely see some lake effect
processes develop as a result, and forecast soundings are looking
supportive for perhaps the first snowflakes of the season in some
spots.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1148 PM EDT Tue Oct 17 2017

With high pressure nearly across the Ohio Valley...solid VFR
conditions continue across northern Michigan through the day on
Wednesday. Only caveat...some shallow fog has materialized across
northern lower Michigan this evening and will briefly impact
PLN/APN over the next few hours. Surface winds will begin to ramp
back up later overnight and particularly on Wednesday. This will
lead to another period of LLWS conditions at the terminal sites
toward Wednesday morning...and decent gustiness through the day
Wednesday with some gusts possibly pushing 30 knots.

Weak-ish cold front will slide through the region Wednesday night
and may bring a brief period of lower (marginal MVFR CIGS) cloud
cover to the region.

&&

.MARINE...
Issued at 333 AM EDT Wed Oct 18 2017

A tightening pressure gradient will occur through this evening as
deep low pressure tracks through Canada. Winds will increase to
gales later today and this evening in Lake Michigan and Whitefish
Bay until an approaching cold front later tonight relaxes the
gradient some. Still somewhat unsure about Lake Huron gales, and
have kept them in that high end advisory category. Low end gales are
certainly not out of the question there. The cold front will be dry,
no rain as the atmosphere is still quite dry. Winds will weaken
further into Thursday, but a handful of advisories may still be
needed. More wind expected at the end of the work week and into
Saturday with yet another low pressure in Canada. Advisories
likely.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 6 AM EDT Thursday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until noon EDT today for LMZ323-341-342-
     344>346.
     GALE WARNING from noon today to midnight EDT tonight for LMZ323-
     341-342-344>346.
LS...SMALL CRAFT ADVISORY from noon today to 6 AM EDT Thursday for
     LSZ322.
     GALE WARNING from noon today to midnight EDT tonight for LSZ321.
&&

NEAR TERM...SMD
SHORT TERM...MK
LONG TERM...MK
AVIATION...BA
MARINE...SMD
Hazardous weather outlook, Oct 18, 3:38 AM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
338 AM EDT Wed Oct 18 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-190745-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
338 AM EDT Wed Oct 18 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Gales will develop over the nearshore waters of Lake Michigan this
afternoon, as well as Whitefish Bay, and continue through this
evening. Please see latest marine forecasts for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.